MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER

FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER
Model Number 11830
Medical Device Problem Codes Fracture (1260); Insufficient Flow or Under Infusion (2182); Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending additional follow up regarding causality of issue.A review of the device history record, which includes verification of all steps in the manufacturing of the catheter revision kit, verification of all final testing performed by/on the catheter revision kit, verification of sterilization, and packaging for subject catheter revision kit was performed.The review did not identify any non-conformance's, issues or capas associated with catheter revision kit function.Device was discarded and not returned for additional evaluation and investigation.Per the instructions for use of the device, catheter migration, kinking and fracturing are all known possible risks of use of the device.Internal complaint number: (b)(4).
 
Event or Problem Description
Clinical specialist (cs) contacted technical solutions to report a catheter revision.Initially, the patient was seen for a refill appointment where they reported unrelieved pain.An underinfusion volume discrepancy was observed with the expected volume being 0.0ml and the actual aspirated volume was 18.4ml.Days later, a catheter dye study was performed during which the physician was unable to aspirate csf.It was observed that the catheter tip had migrated out of the intrathecal space and had kinked.The patient's catheter was later revised.During the revision surgery, a catheter fracture was observed.The removed catheter portion was discarded.During the surgery, the patient's pump was reanchored as well.Please note that mfr 3010079947-2021-00237 will capture the pump revision.
 
Additional Manufacturer Narrative
Clinical specialist (cs) reported that the cause of the catheter migration is unknown.If additional information becomes available, a supplemental mdr will be sent.Internal complaint number: (b)(4).

Brand Name
INTRATHECAL CATHETER
Common Device Name
INTRATHECAL CATHETER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key12302919
Report Number3010079947-2021-00232
Device Sequence Number14468793
Product Code LKK
UDI-Device Identifier00810335020105
UDI-Public(01)00810335020105(17)171015(10)21250
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2017
Device Model Number11830
Device Catalogue Number11830
Device Lot Number21250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;